Alert archive / Kansas / Wind Advisories in 2018

Wind Advisory 18, NWS Wichita, KS

April 29, 201826 counties in Kansas

NWS Wichita, KS issued this wind advisory at Apr 29, 2018, 3:54 AM CDT for 26 counties in Kansas. It took effect at Apr 30, 2018, 10:00 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2018, 3:54 AM CDT (08:54 UTC)
In effect from
Apr 30, 2018, 10:00 AM CDT
Expired
May 1, 2018, 1:00 AM CDT
In force
15 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 8.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2018-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2018-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2627 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

663 
WWUS73 KICT 290854
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
354 AM CDT Sun Apr 29 2018

KSZ032-033-047-048-050-292300-
/O.NEW.KICT.WI.Y.0018.180430T1500Z-180501T0600Z/
/O.CON.KICT.WI.Y.0017.180429T1700Z-180430T0100Z/
Russell-Lincoln-Barton-Ellsworth-Rice-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Lyons, and Sterling
354 AM CDT Sun Apr 29 2018

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 AM MONDAY TO 1 AM CDT
TUESDAY...

The National Weather Service in Wichita has issued a Wind
Advisory, which is in effect from 10 AM Monday to 1 AM CDT
Tuesday.

* Winds...On Sunday, south 25 to 30mph with gusts up to 45mph. On Monday,
  south 25 to 35 mph with gusts near 45 mph or slightly higher 
  possible.

* Timing...Sunday afternoon and early evening, and again Monday
  morning through Monday night.

* Impacts...Driving maybe difficult, especially for high profile 
  vehicles on Interstate 70. Loose items may blow if unsecured.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile vehicles.
Use extra caution.

&&

$$

KSZ049-051>053-067>070-082-083-292300-
/O.NEW.KICT.WI.Y.0018.180430T1500Z-180501T0600Z/
Saline-McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood-
Kingman-Sedgwick-
Including the cities of Salina, McPherson, Hillsboro, Marion, 
Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, 
El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Kingman,
Derby, Haysville, Bel Aire, Park City, Valley Center, and Wichita
354 AM CDT Sun Apr 29 2018

...WIND ADVISORY IN EFFECT FROM 10 AM MONDAY TO 1 AM CDT
TUESDAY...

The National Weather Service in Wichita has issued a Wind
Advisory, which is in effect from 10 AM Monday to 1 AM CDT
Tuesday.

* Winds...South 25 to 35 mph with gusts up to 45 mph.

* Timing...Monday morning through Monday night.

* Impacts...Driving maybe difficult, especially for high profile
  vehicles on Interstate 70. Loose items may blow if unsecured.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile
vehicles. Use extra caution.

&&

$$

Vaughan
6 follow-up statements
455 
WWUS73 KICT 292026
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
326 PM CDT Sun Apr 29 2018


KSZ032-033-047-048-050-301030-
/O.CON.KICT.WI.Y.0017.000000T0000Z-180430T0100Z/
/O.CON.KICT.WI.Y.0018.180430T1500Z-180501T0600Z/
Russell-Lincoln-Barton-Ellsworth-Rice-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Lyons, and Sterling
326 PM CDT Sun Apr 29 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MONDAY TO 1 AM CDT
TUESDAY...

* Winds...South 25 to 35 mph with gusts up to 45 mph.

* Timing...early this evening, and again Monday. 

* Impacts...Driving maybe difficult, especially for high profile
  vehicles on Interstate 70. Be sure to secure loose outdoor
  items. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile vehicles.
Use extra caution.

&&

$$

KSZ049-051>053-067>070-082-083-301030-
/O.CON.KICT.WI.Y.0018.180430T1500Z-180501T0600Z/
Saline-McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood-
Kingman-Sedgwick-
Including the cities of Salina, McPherson, Hillsboro, Marion, 
Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, 
El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Kingman,
Derby, Haysville, Bel Aire, Park City, Valley Center, and Wichita
326 PM CDT Sun Apr 29 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MONDAY TO 1 AM CDT
TUESDAY...

* Winds...South 25 to 35 mph with gusts up to 45 mph.

* Timing...Monday morning through Monday night.

* Impacts...Driving maybe difficult, especially for high profile
  vehicles on east west roads such as Interstate 70 and Highway
  400. Be sure to secure loose outdoor items. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile vehicles.
Use extra caution.

&&

$$

Lawson
208 
WWUS73 KICT 300101
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
801 PM CDT Sun Apr 29 2018

KSZ032-033-047-048-050-301515-
/O.EXP.KICT.WI.Y.0017.000000T0000Z-180430T0100Z/
/O.CON.KICT.WI.Y.0018.180430T1500Z-180501T0600Z/
Russell-Lincoln-Barton-Ellsworth-Rice-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Lyons, and Sterling
801 PM CDT Sun Apr 29 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MONDAY TO 1 AM CDT
TUESDAY...
...WIND ADVISORY HAS EXPIRED FOR THIS EVENING...

* Winds...South 25 to 35 mph with gusts up to 45 mph.

* Timing...Monday morning and Monday afternoon. 

* Impacts...Driving maybe difficult, especially for high profile 
  vehicles on Interstate 70. Be sure to secure loose outdoor 
  items.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile
vehicles. Use extra caution.

&&

$$

KSZ049-051>053-067>070-082-083-301515-
/O.CON.KICT.WI.Y.0018.180430T1500Z-180501T0600Z/
Saline-McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood-
Kingman-Sedgwick-
Including the cities of Salina, McPherson, Hillsboro, Marion, 
Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, 
El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Kingman,
Derby, Haysville, Bel Aire, Park City, Valley Center, and Wichita
801 PM CDT Sun Apr 29 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MONDAY TO 1 AM CDT
TUESDAY...

* Winds...South 20 to 30 mph with gusts up to 40 mph.

* Timing...Monday morning through Monday night.

* Impacts...Driving maybe difficult, especially for high profile 
  vehicles on east west roads such as Interstate 70 and Highway 
  400. Be sure to secure loose outdoor items.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile vehicles.
Use extra caution.

&&

$$

Ketcham
901 
WWUS73 KICT 301805
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
105 PM CDT Mon Apr 30 2018

KSZ071-072-091>096-098>100-010600-
/O.EXA.KICT.WI.Y.0018.000000T0000Z-180501T0600Z/
Woodson-Allen-Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-
Montgomery-Labette-
Including the cities of Yates Center, Iola, Humboldt, Anthony, 
Harper, Attica, Wellington, Winfield, Arkansas City, Howard, 
Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, 
Cedar Vale, Coffeyville, Independence, and Parsons
105 PM CDT Mon Apr 30 2018

...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT TUESDAY...

The National Weather Service in Wichita has issued a Wind
Advisory, which is in effect until 1 AM CDT Tuesday.

* Winds...South around 30 mph with gusts up to 45 mph.

* Timing...This afternoon into Monday evening.

* Impacts...Driving maybe difficult, especially for high profile 
  vehicles on east west roads such as Interstate 70 and Highway 
  400. Be sure to secure loose outdoor items.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile vehicles.
Use extra caution.

&&

$$

KSZ032-033-047>053-067>070-082-083-010600-
/O.CON.KICT.WI.Y.0018.000000T0000Z-180501T0600Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Kingman-Sedgwick-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Eureka, Madison, Kingman, Derby, Haysville, Bel Aire, 
Park City, Valley Center, and Wichita
105 PM CDT Mon Apr 30 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY...

* Winds...South 25 to 35 mph with gusts up to 50 mph.

* Timing...This afternoon through Monday night.

* Impacts...Driving maybe difficult, especially for high profile 
  vehicles on east west roads such as Interstate 70 and Highway 
  400. Be sure to secure loose outdoor items.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile vehicles.
Use extra caution.

&&

$$

Lawson
928 
WWUS73 KICT 302036
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
336 PM CDT Mon Apr 30 2018


KSZ032-033-047>053-067>072-082-083-091>096-098>100-010600-
/O.CON.KICT.WI.Y.0018.000000T0000Z-180501T0600Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, 
Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, 
Wichita, Anthony, Harper, Attica, Wellington, Winfield, 
Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, 
Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, 
and Parsons
336 PM CDT Mon Apr 30 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY...

* Winds...South 30 to 35 mph with gusts 45 to 50 mph.

* Timing...through this evening. 

* Impacts...Driving maybe difficult, especially for high profile 
  vehicles on east west roads such as Interstate 70 and Highway 
  400. Be sure to secure loose outdoor items.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of at least 30 mph
and/or wind gusts over 45 mph are expected.  Winds this strong
can make driving difficult, especially for high profile vehicles.
Use extra caution.

&&

$$

Lawson
645 
WWUS73 KICT 010100
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
800 PM CDT Mon Apr 30 2018

...Wind Advisory Is Cancelled For Southeast Kansas...

KSZ070>072-094>096-098>100-010200-
/O.CAN.KICT.WI.Y.0018.000000T0000Z-180501T0600Z/
Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
Including the cities of Eureka, Madison, Yates Center, Iola, 
Humboldt, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, 
Chanute, Sedan, Cedar Vale, Coffeyville, Independence, 
and Parsons
800 PM CDT Mon Apr 30 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Wichita has cancelled the Wind
Advisory.

South winds have diminished considerably across Southeast Kansas,
and as such the Wind Advisory has been cancelled.

$$

KSZ032-033-047>053-067>069-082-083-091>093-010600-
/O.CON.KICT.WI.Y.0018.000000T0000Z-180501T0600Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, and Arkansas City
800 PM CDT Mon Apr 30 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY...

* Winds...South from 25 to 35 mph with 35 to 40 mph gusts.

* Timing...Until 1 AM CDT.

* Impacts...Driving may be difficult, especially when traveling in 
  high profile vehicles on east west oriented roads and highways 
  such as Interstate 70 and Highway 400. Be sure to secure loose 
  outdoor items.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds from 30 to 39 mph and/
or 46 to 57 mph gusts are expected. Winds this strong can make 
driving difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
313 
WWUS73 KICT 010558
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1258 AM CDT Tue May 1 2018

KSZ032-033-047>053-067>069-082-083-091>093-010700-
/O.EXP.KICT.WI.Y.0018.000000T0000Z-180501T0600Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley-
Including the cities of Russell, Lincoln, Sylvan Grove, 
Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, 
McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, 
Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, 
Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, 
Valley Center, Wichita, Anthony, Harper, Attica, Wellington, 
Winfield, and Arkansas City
1258 AM CDT Tue May 1 2018

...WIND ADVISORY WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING...

Sustained wind speeds have dropped below advisory levels for the
majority of the area. Although some intermittent sustained wind 
speeds of up to 30mph will remain possible in central Kansas for 
the next couple of hours, they should continue to slowly decline
early this morning. Therefore, the wind advisory will be allowed 
to expire.

$$

Vaughan

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 28, 11:26 PM CDT, 4 hours 28 minutes earlier.

Area forecast discussion, Apr 28, 11:26 PM CDT, 4 hours 28 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1126 PM CDT Sat Apr 28 2018

.UPDATE...
Issued at 1011 PM CDT Sat Apr 28 2018

Low level jet just beginning to slowly increase for areas west of
I-135 at this time, with a gradual increase in low level moisture
transport. Latest RAP model data suggests that moisture transport
will be slow to increase into central KS overnight, with a general
increase for areas over north central KS. So think any chance of
showers or an isolated storm will be delayed.  Rap shows moisture
transport possibly increasing enough for a rogue storm or two north
of I-70 across north central KS, after 09z, but confidence in this
occurring is diminishing.  Will keep a slight pop in for now, but
think precip chances into early Sun morning look slim.

Ketcham

&&

.SHORT TERM...(This evening through Tuesday night)
Issued at 253 PM CDT Sat Apr 28 2018

Water vapor imagery shows the upper low coming on shore over the
Pacific NW with upper ridging about to move out of the Rockies and
into the high Plains. At the surface, a cold front extends from
northern AR into far sw KS.

Models have remained consistent the last several days in lifting a
piece of energy out of the Desert Southwest and into the central
Plains late tonight into Sun morning. As this occurs, decent mid
level theta-e advection sets up along and northeast of a tight mid
level baroclinic zone. While it's not out of the question to see
some iso thunder with this activity over central KS, not expecting
anything strong or severe. Return flow will start to get going on
Sun as lee troughing continues to deepen with south winds
expected to be even stronger on Mon. Will run with a wind advisory
Sun afternoon for a few central KS counties with another wind
advisory eventually needed Mon for a much larger area.

One upper impulse will be lifting over western Nebraska on Mon
night while a much more robust piece of energy will be approaching
the southern CA coast. Strong return flow will keep strong
moisture advection in place across the Plains and by Tue
afternoon, a dryline will extend from west-central KS down into
western OK. Meanwhile, a cold front will extend through eastern
Nebraska into central KS. With lack of large scale forcing, will
likely take an area of enhanced convergence along of the
boundaries to get a storm to develop late Tue afternoon/Tue
evening. At this time, feel the best surface convergence will be
near the triple point over central KS. So while not expecting
widespread severe storms Tue, can't rule out a few storms. Will be
plenty of instability and shear to get supercells along both the
dryline and synoptic front.

.LONG TERM...(Wednesday through Saturday)
Issued at 253 PM CDT Sat Apr 28 2018

Stronger mid/upper flow will move out across the southern/central
Plains for Wed as the main upper impulse slides over the Desert
Southwest. Meanwhile, low level moisture will continue to pump
into the region with mid 60 dewpoints a good bet by Wed afternoon.
Once again, expecting a triple point to be located somewhere over
west-central KS by Wed afternoon with the dryline extending
into western OK. Currently expecting more widespread storms along
the dryline/warm front Wed due to less capping, better large scale
forcing and richer low level moisture. 0-6km shear will be in the
50 to 60kt range with CAPE in the 2500-3000J/kg range. Low level
shear isn't that impressive until surface flow starts to back
closer to sunset as low level jet increases. Deep layer shear
looks to be normal to the dryline which should keep anything that
develops along it fairly isolated which should minimize storm
interaction and increase tornado potential, especially toward
evening.

Also seems to be some model agreement now that much of eastern KS
will be in play for severe storms Thu afternoon and evening as
the front appears slower to push east. Of course, much of that
will be dictated by how Wed evening storms modify the environment,
but think it's at least worth a mention at this point. So we
could be looking at a 3 day severe weather event across the
Plains.

Cold front will push well south of the area for Fri and Sat as
high pressure settles over the area.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1126 PM CDT Sat Apr 28 2018

VFR conditions are expected for the next 24 hours. HI-rez short
range models suggests that there is a very small chance for isolated
 elevated SHRA/VCTS to develop across central KS early on Sun
morning, during the 09-12z/Sun time frame. Will keep a VCTS going
for this chance for the KRSL and KSLN taf sites.  Could also see
some low level wind shear for the central KS tafs overnight, as the
low level jet increases.

Ketcham

&&

.FIRE WEATHER...
Issued at 253 PM CDT Sat Apr 28 2018

Fire danger concerns will return to the area Sun and especially
Mon.

South winds will be on the increase for Sun and especially Mon.
For Sun, we are looking at south/southeast winds sustained around
30 mph with gusts to 40 mph for areas generally west of I-135. For
Mon, we should see widespread south winds in the 30-35 mph range
with gusts 40-45 mph. This will elevate the grassland fire danger
into the very high category for areas west of I-135 Sun afternoon
and for most of the area Mon afternoon. Grasses starting to green
up and higher RH values will keep the grassland fire danger from
getting into the extreme category.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    51  77  60  79 /  10  10   0  10
Hutchinson      50  77  60  80 /  10  10   0  10
Newton          49  76  59  78 /  10  20   0   0
ElDorado        49  76  59  78 /  10  10   0   0
Winfield-KWLD   51  77  59  79 /  10   0   0  10
Russell         50  80  61  84 /  30  10  10  10
Great Bend      51  81  60  82 /  20  10  10  10
Salina          50  79  61  83 /  20  30  10  10
McPherson       50  77  60  80 /  20  20   0  10
Coffeyville     48  75  57  79 /  10   0   0   0
Chanute         46  73  56  78 /  10  10   0   0
Iola            45  73  56  78 /  10  10   0   0
Parsons-KPPF    47  75  57  78 /  10   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from noon to 8 PM CDT Sunday for KSZ032-033-047-
048-050.

&&

UPDATE...Ketcham
SHORT TERM...RBL
LONG TERM...RBL
AVIATION...Ketcham
FIRE WEATHER...RBL
Hazardous weather outlook, Apr 28, 10:17 PM CDT, 5 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
1017 PM CDT Sat Apr 28 2018

KSZ032-033-047>053-067>072-082-083-091>096-098>100-300330-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
1017 PM CDT Sat Apr 28 2018

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

Isolated storms will be possible over central Kansas late tonight.
Strong or severe storms are not anticipated.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A few storms will be possible Sunday morning for parts of central
Kansas. Strong or severe storms are not expected with this
activity.

Strong south winds will affect mainly central Kansas Sunday
afternoon and most of the area Monday. See latest wind advisory for
additional details.

Very high grassland fire danger will affect areas generally along
and west of Interstate 135 Sunday afternoon and for all areas on
Monday afternoon. For Tuesday, very high grassland fire danger will
affect areas along and northwest of the Kansas Turnpike.

Isolated severe storms will be possible for locations generally
west of Interstate 135 on Tuesday afternoon and evening. Large hail
and damaging winds will be the main concerns.

Severe storms are expected to be more widespread on Wednesday and
Wednesday night for most of the area. All facets of severe weather
are possible including very large hail, damaging winds and even a
tornado or two.

Some severe storms may linger into Thursday, particularly for areas
east of Interstate 135.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/

Lawson/Ketcham

Nearby

Wind Advisories in Kansas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.